Alert archive / Tennessee / Flood Watches in 2016

Flood Watch 2, NWS Memphis, TN

March 10, 20164 states

NWS Memphis, TN issued this flood watch at Mar 10, 2016, 3:40 AM CST for 4 states. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2016, 3:40 AM CST (09:40 UTC)
Expired
Mar 10, 2016, 3:24 PM CST
In force
12 hr
Issued by
NWS Memphis, TN
All 38 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Benton County, MS, Coahoma County, MS, DeSoto County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Carroll County, TN, Crockett County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Haywood County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 11 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 9.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2016-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2016-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

525 
WGUS64 KMEG 100940
FFAMEG

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MEMPHIS TN
340 AM CST THU MAR 10 2016

...PERIODS OF HEAVY RAIN EXPECTED ACROSS EASTERN ARKANSAS...THE
MISSOURI BOOTHEEL...NORTHWEST MISSISSIPPI AND MUCH OF WEST
TENNESSEE...

.A COUPLE OF STALLED FRONTS WILL BRING PERIODS OF HEAVY RAIN TO
EAST ARKANSAS...THE MISSOURI BOOTHEEL...NORTHWEST MISSISSIPPI AND
MUCH OF WEST TENNESSEE THROUGH AT LEAST LATE FRIDAY AFTERNOON.
SEVERAL INCHES OF RAIN ARE EXPECTED WHICH WILL LIKELY LEAD TO
FLASH FLOODING AND RIVER FLOODING IN THE WATCH AREA.

ARZ008-009-017-018-102300-
/O.CAN.KMEG.FF.A.0001.000000T0000Z-160312T0000Z/
/O.NEW.KMEG.FA.A.0002.160310T0940Z-160312T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH-CLAY-LAWRENCE-GREENE-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD
340 AM CST THU MAR 10 2016

...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...
...FLASH FLOOD WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF EAST ARKANSAS...INCLUDING THE 
  FOLLOWING AREAS...CLAY...GREENE...LAWRENCE AND RANDOLPH. 

* THROUGH FRIDAY AFTERNOON

* ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES WITH ISOLATED
  HIGHER AMOUNTS. 

* THE PERSISTENT HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW
  LYING OR POOR DRAINAGE AREAS...AND EVENTUALLY COULD PRODUCE
  FLASH FLOODING ALONG SMALLER CREEKS AND STREAMS. IF DRIVING AND
  YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND TAKE AN
  ALTERNATE ROUTE. REMEMBER TURN AROUND DON/T DROWN. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&



$$

ARZ026>028-035-036-048-049-058-MOZ113-102300-
/O.CAN.KMEG.FF.A.0001.000000T0000Z-160312T0000Z/
/O.NEW.KMEG.FA.A.0002.160310T0940Z-160312T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIGHEAD-POINSETT-MISSISSIPPI-CROSS-CRITTENDEN-ST. FRANCIS-
LEE AR-PHILLIPS-DUNKLIN-
INCLUDING THE CITIES OF...JONESBORO...HARRISBURG...BLYTHEVILLE...
WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA...
WEST HELENA...KENNETT
340 AM CST THU MAR 10 2016

...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...
...FLASH FLOOD WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF EAST ARKANSAS AND SOUTHEAST 
  MISSOURI...INCLUDING THE FOLLOWING AREAS...IN EAST ARKANSAS... 
  CRAIGHEAD...CRITTENDEN...CROSS...LEE...MISSISSIPPI... 
  PHILLIPS...POINSETT AND ST. FRANCIS. IN SOUTHEAST MISSOURI... 
  DUNKLIN. 

* THROUGH FRIDAY AFTERNOON

* ADDITIONAL RAINFALL AMOUNTS OF ONE TO FOUR INCHES WITH ISOLATED
  HIGHER AMOUNTS CAN BE EXPECTED. STORM TOTAL RAINFALL THROUGH
  FRIDAY AFTERNOON COULD TOP 12 INCHES ACROSS PARTS OF EAST
  ARKANSAS NEAR PHILLIPS AND LEE COUNTIES.

* A LACK OF VEGETATION AND MOIST SOILS ACROSS THE REGION MAY
  INCREASE THE POTENTIAL FOR RUNOFF FROM EXCESSIVE RAINFALL. THE
  COMBINATION OF VERY HIGH RAINFALL TOTALS AND RUNOFF...COULD LEAD
  TO RIVER FLOODING PARTICULARLY ALONG ST. FRANCIS RIVER BASIN AS WELL
  AS FLASH FLOODING IN FLOOD PRONE AREAS DURING THE HEAVIEST
  SHOWERS AND THUNDERSTORMS. SMALL DITCHES... CREEKS...AND STREAMS
  COULD FILL QUICKLY. IF DRIVING AND YOU ENCOUNTER A FLOODED
  ROADWAY...TURN AROUND AND TAKE AN ALTERNATE ROUTE. REMEMBER TURN
  AROUND DON/T DROWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&



$$

MOZ115-MSZ001>003-007-008-010>012-020-TNZ001>004-019>021-048>052-
088>090-102300-
/O.CAN.KMEG.FF.A.0001.000000T0000Z-160312T0000Z/
/O.NEW.KMEG.FA.A.0002.160310T0940Z-160312T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PEMISCOT-DESOTO-MARSHALL-BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-
PANOLA-TALLAHATCHIE-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-
LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE-
HARDEMAN-
INCLUDING THE CITIES OF...CARUTHERSVILLE...SOUTHAVEN...
OLIVE BRANCH...HOLLY SPRINGS...ASHLAND...TUNICA...SENATOBIA...
CLARKSDALE...MARKS...BATESVILLE...CHARLESTON...TIPTONVILLE...
UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...
MILAN...HUNTINGDON...RIPLEY TN...COVINGTON...BROWNSVILLE...
ALAMO...JACKSON...BARTLETT...GERMANTOWN...COLLIERVILLE...
MEMPHIS...MILLINGTON...SOMERVILLE...OAKLAND...BOLIVAR
340 AM CST THU MAR 10 2016

...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...
...FLASH FLOOD WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF NORTH MISSISSIPPI...SOUTHEAST 
  MISSOURI AND WEST TENNESSEE...INCLUDING THE FOLLOWING AREAS... 
  IN NORTH MISSISSIPPI...BENTON...COAHOMA...DESOTO...MARSHALL... 
  PANOLA...QUITMAN...TALLAHATCHIE...TATE AND TUNICA. IN 
  SOUTHEAST MISSOURI...PEMISCOT. IN WEST TENNESSEE...CARROLL... 
  CROCKETT...DYER...FAYETTE...GIBSON...HARDEMAN...HAYWOOD... 
  HENRY...LAKE...LAUDERDALE...MADISON...OBION...SHELBY...TIPTON 
  AND WEAKLEY. 

* THROUGH FRIDAY AFTERNOON

* ADDITIONAL RAINFALL AMOUNTS OF THREE TO FIVE INCHES...WITH
  ISOLATED HIGHER AMOUNTS POSSIBLE. STORM TOTAL RAINFALL THROUGH
  FRIDAY AFTERNOON COULD RANGE BETWEEN SEVEN TO TEN INCHES.

* A LACK OF VEGETATION AND MOIST SOILS ACROSS THE REGION MAY
  INCREASE THE POTENTIAL FOR RUNOFF FROM EXCESSIVE RAINFALL. THE
  COMBINATION OF VERY HIGH RAINFALL TOTALS AND RUNOFF...COULD LEAD
  TO RIVER FLOODING PARTICULARLY ALONG THE
  WOLF...COLDWATER...NORTH FORKED DEER...AND OBION RIVER BASINS AS
  WELL AS FLASH FLOODING IN FLOOD PRONE AREAS DURING THE HEAVIEST
  SHOWERS AND THUNDERSTORMS. SMALL DITCHES...CREEKS...AND STREAMS
  COULD FILL QUICKLY. IF DRIVING AND YOU ENCOUNTER A FLOODED
  ROADWAY...TURN AROUND AND TAKE AN ALTERNATE ROUTE. REMEMBER TURN
  AROUND DON/T DROWN.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&



$$

KRM
1 follow-up statement
135 
WGUS64 KMEG 102124
FFAMEG

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MEMPHIS TN
324 PM CST THU MAR 10 2016

...FLASH FLOODING REMAINS POSSIBLE THROUGH AT LEAST FRIDAY NIGHT
AS A RENEWED THREAT OF LOCALIZED HEAVY RAINFALL DEVELOPS DURING
THE DAY ON FRIDAY...

.WHILE PRECIPITATION WILL NOT BE AS WIDESPREAD ON FRIDAY...SOILS
CANNOT HANDLE ANY MORE WATER THEREFORE ANY THUNDERSTORM ACTIVITY
ACROSS THE WATCH AREA WILL HAVE THE POTENTIAL TO PRODUCE LOCALIZED
FLASH FLOODING. GENERALLY...RAINFALL AMOUNTS OF ONE-HALF TO ONE
INCH WILL BE COMMON WITH LOCAL AMOUNTS APPROACHING 2 INCHES IN
THUNDERSTORMS. THIS WATCH MAY NEED TO BE EXPANDED IN BOTH TIME AND
AREAL COVERAGE AS MORE INFORMATION IS GATHERED.

ARZ028-036-048-049-058-MSZ001>003-007-008-010>012-020-TNZ019-020-
048>052-088>090-110530-
/O.CAN.KMEG.FA.A.0002.000000T0000Z-160312T0000Z/
/O.NEW.KMEG.FF.A.0002.160310T2124Z-160312T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MISSISSIPPI-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-
MARSHALL-BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-
TALLAHATCHIE-DYER-GIBSON-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-
MADISON-SHELBY-FAYETTE-HARDEMAN-
INCLUDING THE CITIES OF...BLYTHEVILLE...WEST MEMPHIS...
FORREST CITY...MARIANNA...HELENA...WEST HELENA...SOUTHAVEN...
OLIVE BRANCH...HOLLY SPRINGS...ASHLAND...TUNICA...SENATOBIA...
CLARKSDALE...MARKS...BATESVILLE...CHARLESTON...DYERSBURG...
HUMBOLDT...MILAN...RIPLEY TN...COVINGTON...BROWNSVILLE...ALAMO...
JACKSON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...
MILLINGTON...SOMERVILLE...OAKLAND...BOLIVAR
324 PM CST THU MAR 10 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE FRIDAY NIGHT...
...FLOOD WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST ARKANSAS...NORTH 
  MISSISSIPPI AND WEST TENNESSEE...INCLUDING THE FOLLOWING 
  AREAS...IN EAST ARKANSAS...CRITTENDEN...LEE...MISSISSIPPI... 
  PHILLIPS AND ST. FRANCIS. IN NORTH MISSISSIPPI...BENTON... 
  COAHOMA...DESOTO...MARSHALL...PANOLA...QUITMAN... 
  TALLAHATCHIE...TATE AND TUNICA. IN WEST TENNESSEE...CROCKETT...
   DYER...FAYETTE...GIBSON...HARDEMAN...HAYWOOD...LAUDERDALE... 
  MADISON...SHELBY AND TIPTON. 

* THROUGH LATE FRIDAY NIGHT

* ADDITONAL RAINFALL AMOUNTS OF ONE-HALF TO 1 INCH WILL BE
  POSSIBLE ON FRIDAY WITH LOCALLY HIGHER AMOUNTS WHERE
  THUNDERSTORMS DEVELOP. 

* EXTREMELY MOIST SOIL CONDITIONS EXIST ACROSS THE WATCH AREA
  WHERE 5 TO 10 INCHES OF RAIN HAS FALLEN OVER THE PAST 2 DAYS.
  NEARLY ALL PRECIPITATION THAT FALLS WILL BECOME
  RUNOFF...THEREFORE INCREASING THE RISK OF FLASH FLOODING WHERE
  THUNDERSTORMS DEVELOP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

THE FLOOD WATCH FOR PORTIONS OF EAST ARKANSAS...NORTH MISSISSIPPI
AND WEST TENNESSEE HAS BEEN CANCELLED. 

$$

ARZ008-009-017-018-026-027-035-MOZ113-115-TNZ001>004-021-102230-
/O.CAN.KMEG.FA.A.0002.000000T0000Z-160312T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-CROSS-DUNKLIN-
PEMISCOT-LAKE-OBION-WEAKLEY-HENRY-CARROLL-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...WYNNE...
KENNETT...CARUTHERSVILLE...TIPTONVILLE...UNION CITY...MARTIN...
DRESDEN...PARIS...HUNTINGDON
324 PM CST THU MAR 10 2016

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF EAST ARKANSAS...SOUTHEAST
MISSOURI AND WEST TENNESSEE HAS BEEN CANCELLED. ON FRIDAY...THE
HEAVY RAINFALL THREAT WILL BECOME MORE LOCALIZED...THEREFORE
NECESSITATING THE ISSUANCE OF A FLASH FLOOD WATCH AS OPPOSED TO A
FLOOD WATCH. AREA RIVERS AND STREAMS WILL REMAIN ELEVATED OR IN
FLOOD THROUGH THE WEEKEND.

$$

MSZ013-021-110530-
/O.NEW.KMEG.FF.A.0002.160310T2124Z-160312T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE-YALOBUSHA-
INCLUDING THE CITIES OF...OXFORD...WATER VALLEY...COFFEEVILLE
324 PM CST THU MAR 10 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF NORTH MISSISSIPPI... 
  INCLUDING THE FOLLOWING AREAS...LAFAYETTE AND YALOBUSHA. 

* THROUGH LATE FRIDAY NIGHT

* ADDITIONAL RAINFALL AMOUNTS OF ONE-HALF TO 1 INCH ARE EXPECTED
  WITH LOCALIZED AMOUNTS AROUND 2 INCHES IN THUNDERSTORMS.

* HEAVY RAINS WILL BE FALLING ON SATURATED SOILS...THEREFORE
  INCREASING THE RISK FOR FLASH FLOODING ACROSS THE WATCH AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TVT

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flood watch went out at Mar 10, 3:21 AM CST, 19 minutes earlier.

Area forecast discussion, Mar 10, 3:21 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
321 AM CST THU MAR 10 2016

.DISCUSSION...

HEAVY RAIN WILL CONTINUE ACROSS MUCH OF THE MIDSOUTH TODAY. TWO
WEAK STATIONARY BOUNDARIES STRETCH ACROSS THE CWA THIS MORNING.
THE FIRST ONE STRETCHES FROM NEAR CAPE GIRARDEAU MISSOURI TO NEAR
SEARCY ARKANSAS. THE SECOND ONE STRETCHES FROM NEAR OXFORD
MISSISSIPPI TO CENTRAL LOUISIANA. HEAVY RAIN CONTINUES TO TRAIN
ALONG AND BETWEEN THESE TWO BOUNDARIES AS ANOMALOUS MOISTURE
CONTINUES TO ADVECT INTO THE REGION. WIDESPREAD THREE TO SIX
INCHES HAS FALLEN IN THIS CORRIDOR BETWEEN THE BOUNDARIES
INCLUDING ACROSS THE MEMPHIS METRO AREA. ISOLATED AMOUNTS AS HIGH
AS EIGHT INCHES HAVE OCCURRED OVER PORTIONS OF PHILLIPS COUNTY
ARKANSAS. SINCE FLASH FLOOD WARNINGS HAVE BEEN NEARLY CONTINUOUS
FROM THIS AFTERNOON...HAVE BEEN TRANSITIONING TO AREAL FLOOD
WARNINGS. AS A RESULT...WILL GO AHEAD AN TRANSITION THE FLASH
FLOOD WATCH TO A FLOOD WATCH AS FLOODING WILL BECOME MORE RIVER
ORIENTED. EXPECT ANOTHER WIDESPREAD TWO TO THREE INCHES COULD FALL
IN THIS CORRIDOR THROUGH THIS EVENING. A NUMBER OF RIVERS
INCLUDING THE WOLF...COLDWATER...NORTH FORKED DEER...AND THE OBION
RIVER HAVE RISEN QUITE A BIT SINCE YESTERDAY MORNING. THESE
RIVER BASINS WILL BE OF THE MOST CONCERN OVER THE NEXT 24 TO 48
HOURS.

THE UPPER LEVEL LOW RESPONSIBLE FOR THE HEAVY RAIN WILL CONTINUE
TO MEANDER ACROSS TEXAS SATURDAY. AS A RESULT...SHORTWAVES
ROTATING AROUND THE LOW WILL HELP SET OFF SEVERAL ROUNDS OF HEAVY
RAIN. EXPECT THAT BY THIS EVENING...RAIN MAY TAPER OFF SOME ACROSS
THE MIDSOUTH BUT ANOTHER SHORTWAVE WILL KICK OFF HEAVIER SHOWERS
AND THUNDERSTORMS ON FRIDAY THAT WILL LIFT NORTHWARD THROUGH THE
MIDSOUTH. ANOTHER LULL COULD OCCUR FRIDAY EVENING BEFORE ANOTHER
SHORTWAVE SETS OFF ROUND 3 OF HEAVIER CONVECTION ON SATURDAY. ON
SATURDAY...THE UPPER LOW WILL FINALLY BEING TO LIFT NORTHWARD AND
WEAKEN...OPENING UP AS A BROAD UPPER TROF. THIS WILL MOVE MOST OF
THE CONVECTION NORTH OF THE CWA DURING THE OVERNIGHT PERIODS
SATURDAY NIGHT. WITH SEVERAL ROUNDS OF HEAVY RAIN EXPECTED...THE
FLOOD POTENTIAL WILL REMAIN HIGH AND THE WATCH MAY NEED TO BE
EXPANDED INTO THE WEEKEND FOR PORTIONS OF THE AREA. FOR NOW WILL
KEEP THE EXPIRATION 6 PM FRIDAY EVENING. WOULD NOT BE SURPRISED TO
SEE AN ADDITIONAL RAINFALL AMOUNTS OF FOUR TO SIX INCHES FROM
TODAY INTO THE EARLY PART OF THE WEEKEND WHERE THE HEAVIEST RAIN
HAS ALREADY OCCURRED. IN PARTICULAR...ARES FROM UNION CITY
SOUTHWARD THROUGH THE MEMPHIS METRO AREA SOUTH INTO PHILLIPS
COUNTY ARKANSAS/COAHOMA COUNTY MISSISSIPPI.

AS THE UPPER TROF LIFTS NORTH SATURDAY NIGHT...ANOTHER ONE WILL
MOVE IN BY LATE SUNDAY AFTERNOON INTO MONDAY. THIS WILL BRING
ADDITIONAL RAINFALL TO THE ENTIRE MIDSOUTH AND ONLY AGGRAVATE
ONGOING FLOODING.

MODELS NOW SHOW A COLD FRONT MOVING INTO THE AREA TUESDAY NIGHT
INTO WEDNESDAY WHICH ONLY MAY CONTINUE THE WET PATTERN.

KRM

&&

.AVIATION...

06Z TAFS

RAIN OVERNIGHT...WITH ONLY A FEW ISOLATED STORMS POSSIBLE. CIGS
WILL RANGE FROM LIFR/IFR AT JBR TO MOSTLY MVFR AND VFR AT THE
REMAINING SITES. BY SUNRISE MEM AND MKL WILL START TO SEE IFR
WEATHER RETURN AS NEXT SURGE OF MOISTURE MOVES IN. SCATTERED
THUNDERSTORMS WILL ALSO RETURN BY MIDDAY THROUGH THE EVENING
HOURS AS A SURFACE TROUGH PUSHES BACK TO THE SOUTHEAST. CIGS ARE
LIKELY TO DROP TO LIFR LATE. EAST AND SOUTHEAST WINDS WILL
EVENTUALLY BACK NORTHERLY WITH SPEEDS GENERALLY IN THE 5-12 KNOT
RANGE. A FEW HIGHER GUSTS AT TUP EARLY...AND JBR LATE.

JAB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR DUNKLIN-PEMISCOT.

MS...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR BENTON MS-COAHOMA-
     DESOTO-MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.

TN...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR CARROLL-CROCKETT-DYER-
     FAYETTE-GIBSON-HARDEMAN-HAYWOOD-HENRY-LAKE-LAUDERDALE-
     MADISON-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Mar 9, 9:49 PM CST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
949 PM CST WED MAR 9 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-110600-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
949 PM CST WED MAR 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

PERIODS OF HEAVY RAIN ARE LIKELY THROUGH TONIGHT ACROSS ALL OF
EAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE AND MOST OF
NORTH MISSISSIPPI. FLASH FLOODING WILL BE POSSIBLE. IN
ADDITION...RIVERS WILL BEGIN TO RISE. PEOPLE LIVING ALONG THE
BLACK AND ST. FRANCIS RIVER BASINS NEED TO STAY TUNED TO THE
LATEST RIVER FORECASTS AND POTENTIAL FLOOD WARNINGS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODS OF HEAVY RAIN WILL CONTINUE THROUGH AT LEAST LATE FRIDAY
AFTERNOON ACROSS EAST ARKANSAS...THE MISSOURI BOOTHEEL...EXTREME
WEST TENNESSEE AND NORTHWEST MISSISSIPPI. HAZARDOUS HEAVY RAIN
MAY CONTINUE THROUGH THE WEEKEND. FLASH FLOODING WILL CONTINUE TO
BE POSSIBLE. IN ADDITION...THE HEAVY RAIN WILL LEAD TO AN ELEVATED
RISK OF FLOODING ALONG THE BLACK RIVER...CACHE RIVER...ST. FRANCIS
RIVER BASIN AS WELL AS THE WHITE RIVER IN PHILLIPS COUNTY. PEOPLE
LIVING ALONG THESE RIVERS NEED TO STAY TUNED TO THE LATEST RIVER
FORECASTS AND POTENTIAL FLOOD WARNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT REPORTS OF HEAVY RAIN
AND ANY FLOODING ARE WELCOME.

In the hours before

Local storm report, Mar 9, 9:45 PM CST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
945 PM CST WED MAR 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     FLASH FLOOD      3 SW HORN LAKE          34.93N 90.07W
03/09/2016                   DESOTO             MS   LAW ENFORCEMENT

            WATER COVERING HIGHWAY AUSTIN RD NEAR THE 301
            INTERSECTION. LOCAL RESIDENTIAL DAM BREACH THE CAUSE.

&&

JAB
Local storm report, Mar 9, 10:32 PM CST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1032 PM CST WED MAR 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     FLASH FLOOD      FORREST CITY            35.01N 90.79W
03/09/2016                   ST. FRANCIS        AR   LAW ENFORCEMENT

            HWY 1 CLOSED FROM MILE MARKER 1 TO MILE MARKER 2 DUE TO
            HIGH WATER.

&&

JDS
Local storm report, Mar 9, 11:23 PM CST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1123 PM CST WED MAR 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     DEBRIS FLOW      3 N ARKABUTLA           34.74N 90.13W
03/09/2016                   TATE               MS   LAW ENFORCEMENT

            MUDSLIDE BLOCKING HWY 301 SOUTH OF BARBEE RD.

&&

JDS

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 7:37 PM CSTFlash Flood WarningMEGDeSoto, Marshall, Tate7 hr
Mar 9, 7:46 PM CSTFlash Flood WarningMEGCoahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 1 more7 hr
Mar 9, 9:38 PM CSTRiver Flood WarningMEGMonroe3 days
Mar 9, 9:38 PM CSTRiver Flood WarningMEGMonroe3 days
Mar 9, 11:20 PM CSTAreal Flood WarningMEGCoahoma, DeSoto, Quitman, Tate, Tunica8 hr
Mar 10, 2:58 AM CSTAreal Flood WarningMEGDeSoto, Marshall, Tate6 hr
Mar 10, 3:04 AM CSTAreal Flood WarningMEGCoahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 1 more6 hr
Mar 10, 6:57 AM CSTAreal Flood WarningMEGCoahoma, DeSoto, Quitman, Tate, Tunica6 hr
Mar 10, 8:43 AM CSTAreal Flood WarningMEGBenton, DeSoto, Marshall, Tate6 hr
Mar 10, 8:52 AM CSTAreal Flood WarningMEGCoahoma, DeSoto, Lafayette, Panola, Quitman, Tallahatchie and 3 more6 hr
Mar 10, 10:44 AM CSTFlash Flood WarningMEGCoahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 1 more3 hr
Mar 10, 11:13 AM CSTFlash Flood WarningMEGDeSoto, Marshall, Tunica3 hr
Mar 10, 11:46 AM CSTFlash Flood WarningMEGLafayette, Marshall, Panola, Quitman, Tallahatchie, Tate and 1 more3 hr
Mar 10, 11:47 AM CSTRiver Flood WarningMEGQuitman17 days
Mar 10, 11:47 AM CSTRiver Flood WarningMEGQuitman19 days
Mar 10, 11:47 AM CSTRiver Flood WarningMEGTallahatchie15 days
Mar 10, 11:57 AM CSTSpecial Weather StatementMEGPanola, Tallahatchie48 min
Mar 10, 12:22 PM CSTSpecial Weather StatementMEGTate23 min
Mar 10, 12:47 PM CSTFlash Flood WarningMEGBenton, Marshall3 hr
Mar 10, 12:49 PM CSTSpecial Weather StatementMEGCalhoun, Chickasaw, Pontotoc41 min
Mar 10, 1:25 PM CSTSpecial Weather StatementMEGMonroe50 min
Mar 10, 1:28 PM CSTSpecial Weather StatementMEGItawamba, Lee, Pontotoc47 min
Mar 10, 1:39 PM CSTAreal Flood WarningMEGCoahoma6 hr
Mar 10, 1:45 PM CSTAreal Flood WarningMEGCoahoma, DeSoto, Quitman, Tunica6 hr
Mar 10, 2:46 PM CSTAreal Flood WarningMEGCalhoun, Coahoma, DeSoto, Lafayette, Marshall, Panola and 5 more8 hr
Mar 10, 3:24 PM CSTFlash Flood WatchMEGBenton, Calhoun, Chickasaw, Coahoma, DeSoto, Itawamba and 13 more4 days
Mar 9, 7:32 PM CSTFlash Flood WarningMEGCrockett, Dyer, Gibson, Haywood, Henry, Lauderdale and 2 more4 hr
Mar 9, 9:38 PM CSTRiver Flood WarningMEGObion, Weakley4 days
Mar 9, 9:38 PM CSTRiver Flood WarningMEGDyer, Gibson, Obion12 days
Mar 9, 11:24 PM CSTAreal Flood WarningMEGHaywood, Lauderdale, Shelby, Tipton8 hr
Mar 9, 11:26 PM CSTAreal Flood WarningMEGDyer, Lake, Obion8 hr
Mar 10, 1:47 AM CSTRiver Flood WarningMEGShelby4 days
Mar 10, 7:05 AM CSTAreal Flood WarningMEGHaywood, Lauderdale, Shelby, Tipton6 hr
Mar 10, 7:08 AM CSTAreal Flood WarningMEGDyer, Lake, Obion6 hr
Mar 10, 7:59 AM CSTAreal Flood WarningMEGFayette, Hardeman, Haywood, Madison6 hr
Mar 10, 8:18 AM CSTAreal Flood WarningMEGCrockett, Dyer, Gibson, Haywood, Henry, Lauderdale and 3 more6 hr
Mar 10, 8:32 AM CSTAreal Flood WarningMEGCarroll, Gibson, Henderson, Henry, Madison, Weakley6 hr
Mar 10, 11:47 AM CSTRiver Flood WarningMEGFayette, Shelby43 hr
Mar 10, 11:47 AM CSTRiver Flood WarningMEGMadison5 days
Mar 10, 12:02 PM CSTFlash Flood WarningMEGCrockett, Gibson, Haywood, Lauderdale, Madison, Tipton3 hr
Mar 10, 1:55 PM CSTFlash Flood WarningMEGBenton, Carroll, Chester, Decatur, Henderson, Henry and 2 more3 hr
Mar 10, 2:11 PM CSTAreal Flood WarningMEGFayette, Haywood, Madison, Shelby, Tipton12 hr
Mar 10, 2:18 PM CSTAreal Flood WarningMEGCrockett, Dyer, Gibson, Haywood, Henry, Lauderdale and 2 more12 hr
Mar 10, 3:32 PM CSTAreal Flood WarningMEGFayette, Hardeman, Haywood, Madison6 hr
Mar 10, 4:52 PM CSTAreal Flood WarningMEGBenton, Carroll, Decatur, Gibson, Henderson, Henry and 1 more6 hr
Mar 9, 7:11 PM CSTFlash Flood WarningMEGCraighead, Greene, Lawrence, Poinsett5 hr
Mar 10, 11:47 AM CSTRiver Flood WarningMEGClay, Greene54 hr

Nearby

Flood Watches in Tennessee, 2016Flood Watches in Arkansas, 2016Flood Watches in Mississippi, 2016Every flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.